MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Back to Search Results |
| Catalog Number |
3507200BC |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
Deformity/ Disfigurement (2360)
| Date of Event |
02/05/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
On may 28, 2024, additional information was received indicating the patient underwent device removal on (b)(6) 2024.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.A photo of the device was returned for evaluation.The evaluation was completed on may 3, 2024.Photo evaluation summary: upon visual evaluation of the image provided in the complaint, multiples bubbles were observed on the breast implant.As the product involved in this complaint was not received, the device couldn´t be analyzed according to our procedures.Bubbles in the gel can be originated with changes in pressure and temperature which can affect volume.The shell wall is permeable to air, therefore trapped air can form bubbles with changes in pressure or temperature.When left by themselves with no changes in temperature or pressure, bubbles usually dissipate over time, unless trapped by cured gel.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Reason for device explant and/or reoperation: rupture manufacturer¿s reference number: (b)(4).
Event or Problem Description
It was reported that a patient underwent a breast augmentation with mentor memorygel breast implants 200cc and experienced bilateral rupture post-operatively.As a result, the patient underwent device removal on an unspecified date.This report is for the left breast prosthesis.See manufacturer report number 1645337-2024-05643 for contralateral side.
Additional Manufacturer Narrative
On (b)(6) 2024, the mentor failure analysis lab received the device for evaluation.Device evaluation summary: the product was returned to mentor for evaluation.Mentor conducted a visual inspection and leak testing of the returned device.Visual analysis of the returned sample revealed that the gel mod-rnd 200cc breast implant was found to have multiples areas of bubble within the gel.The bubbles could have give the appearance of rupture in the device.Leak testing was performed, in accordance with mentor procedures, and no areas of gel exposure were detected during the analysis.Although no conclusion could be reach on the cause of the reported event, the instructions for use contain the following caution: rupture status identified by mri evaluation includes both suspected ruptures, which are those ruptures identified by mri but not confirmed by explantation and examination of the device, and confirmed ruptures, which are those ruptures that are confirmed by evaluation of the explanted devices.The event described could not be confirmed as the breast implant was returned without detectable gel exposure.Although no gel exposure was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.Bubbles in the gel can be originated with changes in pressure and temperature which can affect volume.The shell wall is permeable to air, therefore trapped air can form bubbles with changes in pressure or temperature.When left by themselves with no changes in temperature or pressure, bubbles usually dissipate over time, unless trapped by cured gel.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Manufacturer¿s reference number: (b)(4).